Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 172, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 18, 2015, 1:41 PM EDT for Durham County, Granville County, Wake County, North Carolina. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2015, 1:41 PM EDT (17:41 UTC)
- Expired
- Jul 18, 2015, 2:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Durham County, NC, Granville County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 56 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 1:54 PM EDT | TSTM WND DMG | 6 Ssw Oxford, NC | TREES DOWN ACROSS ROAD AT HWY 15S AND BRYANS HILL RD SOUTHWEST OF OXFORD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 839 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
936
WUUS52 KRAH 181741
SVRRAH
NCC063-077-183-181830-
/O.NEW.KRAH.SV.W.0172.150718T1741Z-150718T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
141 PM EDT SAT JUL 18 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA...
NORTHWESTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA...
DURHAM COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 230 PM EDT
* AT 141 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES
WEST OF OXFORD TO NEAR HILLSBOROUGH...AND MOVING SOUTHEAST AT 25
MPH.
* LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CHAPEL HILL...OXFORD...CREEDMOOR...BUTNER...
ROUGEMONT...RDU INTERNATIONAL...MORRISVILLE AND STEM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A VEHICLE OR A NEARBY
BUILDING. AS A LAST RESORT...LIE DOWN IN A LOW LYING AREA AND COVER
YOUR HEAD WITH YOUR HANDS.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3640 7851 3621 7851 3617 7850 3608 7854
3602 7855 3586 7874 3586 7888 3587 7891
3586 7899 3588 7901 3619 7896 3624 7891
3624 7880 3634 7880 3643 7871
TIME...MOT...LOC 1741Z 304DEG 23KT 3633 7875 3607 7902
$$
ELLIS2 follow-up statements
581
WWUS52 KRAH 181802
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
202 PM EDT SAT JUL 18 2015
NCC063-181812-
/O.CAN.KRAH.SV.W.0172.000000T0000Z-150718T1830Z/
DURHAM NC-
202 PM EDT SAT JUL 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR DURHAM COUNTY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3617 7850 3608 7854 3602 7855 3586 7874
3587 7883 3593 7880 3592 7876 3594 7873
3601 7870 3602 7873 3603 7875 3607 7875
3607 7878 3609 7881 3628 7866 3630 7857
3630 7851
TIME...MOT...LOC 1802Z 304DEG 23KT 3626 7863 3600 7890
$$
NCC077-183-181830-
/O.CON.KRAH.SV.W.0172.000000T0000Z-150718T1830Z/
GRANVILLE NC-WAKE NC-
202 PM EDT SAT JUL 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR SOUTHERN GRANVILLE AND NORTH CENTRAL WAKE COUNTIES...
AT 202 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
OXFORD TO DURHAM...MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...OXFORD...CREEDMOOR...BUTNER...RDU INTERNATIONAL...STEM...
FALLS LAKE STATE REC AREA...WILLIAM B UMSTEAD STATE PARK...PURNELL
AND FALLS LAKE BOAT RAMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3617 7850 3608 7854 3602 7855 3586 7874
3587 7883 3593 7880 3592 7876 3594 7873
3601 7870 3602 7873 3603 7875 3607 7875
3607 7878 3609 7881 3628 7866 3630 7857
3630 7851
TIME...MOT...LOC 1802Z 304DEG 23KT 3626 7863 3600 7890
$$
ELLIS914
WWUS52 KRAH 181826
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
226 PM EDT SAT JUL 18 2015
NCC077-183-181836-
/O.EXP.KRAH.SV.W.0172.000000T0000Z-150718T1830Z/
GRANVILLE NC-WAKE NC-
226 PM EDT SAT JUL 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GRANVILLE AND NORTH
CENTRAL WAKE COUNTIES WILL EXPIRE AT 230 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.
LAT...LON 3617 7850 3608 7854 3602 7855 3586 7874
3587 7883 3593 7880 3592 7876 3594 7873
3601 7870 3602 7873 3603 7875 3607 7875
3607 7878 3609 7881 3628 7866 3630 7857
3630 7851
TIME...MOT...LOC 1824Z 304DEG 23KT 3626 7863 3600 7890
$$
ELLISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 10:23 AM EDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jul 18, 10:23 AM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1023 AM EDT SAT JUL 18 2015 .SYNOPSIS...A SURFACE TROUGH WILL DEVELOP OVER THE AREA TODAY AND REMAIN ACROSS THE REGION INTO NEXT WEEK. AN UPPER LEVEL DISTURBANCE WILL TRACK SOUTHEASTWARD FROM FROM THE OHIO VALLEY THIS MORNING AND ACROSS CENTRAL NC THIS AFTERNOON AND EVENING. && .NEAR TERM /THROUGH SUNDAY/... AS OF 1015 AM SATURDAY... EARLIER COMPLEX OF SHOWERS MOVING INTO THE TRIAD HAS ALL BUT DIMINISHED THIS HOUR WITH A BAD OF CLOUDS REMAINING FROM THE FOOTHILLS...JUST NOW MOVING INTO THE NW PIEDMONT. NOT A LOT OF ENHANCEMENT ON THE VISIBLE PICTURE AT THIS TIME AND THE HRRR HAS BACKED OFF ON ALL PRECIPITATION UNTIL AROUND 17Z WHEN TEMPERATURES RISE ENOUGH TO START GETTING CONVECTIVE INITIATION ACROSS THE AREA. CONVECTION SHOULD BEGIN AS SCATTERED SHOWERS ACROSS MUCH OF THE CWA BUT THEN A PUSH FROM A SHORTWAVE ENTERING THE TRIAD AFTER 18Z COULD BEGIN TO ORGANIZE STORMS A LITTLE MORE. WITH BULK SHEAR VALUES IN THE 20-25 KT RANGE AND INSTABILITY BETWEEN 1000-1500 J/KG WOULD EXPECT SOME KIND OF LINEAR MULTICELLULAR FEATURE WHICH WILL WORK THROUGH THE CWA FROM NW TO SE THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. EXPECT THE BEST UPPER LEVEL SUPPORT FROM 500 MB VORTICITY TO MOVE THROUGH THE TRIANGLE AREA MID AFTERNOON AND THE I- 95 CORRIDOR BY EARLY EVENING. SPC CURRENTLY HAS THE AREA UNDER A MARGINAL RISK FOR ANY SEVERE STORMS WITH DAMAGING WINDS THE PRIMARY THREAT. ANY SEVERE ACTIVITY THIS AFTERNOON SHOULD REMAIN ISOLATED. PREVIOUS DISCUSSION FOLLOWS. -ELLIS HIGH TEMPS TODAY ARE EXPECTED TO BE LARGELY DEPENDENT ON THE AMOUNT OF DEBRIS CLOUD COVER FROM THE APPROACHING CONVECTIVE COMPLEX. HAVE LOWERED PREVIOUS HIGH TEMPS BY A DEGREE OR TWO... GIVEN INCREASING CLOUD COVER LATER TODAY... ALONG WITH THE DEVELOPMENT OF EXPECTED STORMS THIS AFTERNOON. THUS... WILL GO WITH HIGH TEMPS IN THE LOWER TO MID 90S. TONIGHT AND SUNDAY: ANY LINGERING CONVECTION IS EXPECTED TO PUSH TO THE SOUTH AND EAST OF THE AREA AND/OR DISSIPATE BY EARLY SUNDAY MORNING... WITH MID LEVEL FEATURE SHIFTING TO THE SOUTH AND EAST OF THE AREA. OVERNIGHT LOWS SHOULD BE WARM AGAIN FOR TONIGHT... WITH LOWS GENERALLY EXPECTED IN THE LOWER TO MID 70S. THE CENTER OF THE MID LEVEL RIDGE IS EXPECTED TO REMAIN OVER THE SOUTH CENTRAL U.S. ON SUNDAY... WITH CENTRAL NC ON THE PERIPHERY OF THE EXTENDING EASTWARD RIDGE AXIS. THIS SHOULD ALLOW FOR A CONTINUATION OF WEST TO NORTHWEST FLOW ALOFT. HOWEVER... THE LATEST GUIDANCE DOES NOT SHOW MUCH IN THE WAY OF ANY DISTURBANCES ALOFT TRACKING ACROSS THE AREA ON SUNDAY. THUS... EXPECT ANY CONVECTIVE ACTIVITY WILL BE MORE ISOLATED TO WIDELY SCATTERED. THIS COUPLED WITH SLIGHTLY HIGHER AFTERNOON LOW LEVEL THICKNESS VALUES THAN TODAYS SHOULD YIELD HIGH TEMPS IN THE MID TO UPPER 90S... WITH POSSIBLY A FEW LOCATIONS TOUCHING 100 ACROSS THE SOUTH/SOUTHWESTERN PORTION OF THE FA. -BSD && .SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/... AS OF 300 AM SATURDAY... AN EXPANSIVE UPPER LEVEL RIDGE OVER THE SOUTHERN U.S. AND A LEE SIDE TROUGH OVER THE PIEDMONT WILL PRODUCE HOT AND MOSTLY DRY WEATHER FACTORS FOR CENTRAL NC ON MONDAY. LOW LEVEL THICKNESSES VARY BETWEEN 1440S TO AROUND 1450M IN THE AFTERNOON...INDICATIVE OF TEMPERATURES WELL INTO THE 90S AND POSSIBLY REACHING THE CENTURY MARK. WITH SFC DEWPOINTS IN THE UPPER 60S TO NEAR 70...HEAT INDICES 102-106 WILL BE COMMON WITH A HEAT ADVISORY POSSIBLY WARRANTED...MAINLY IN THE SANDHILLS AND SECTIONS OF THE COASTAL PLAIN. THE SUB-TROPICAL AIR MASS WILL PRODUCE SLIGHT-MODERATE INSTABILITY BY AFTERNOON WHICH SHOULD INITIATE/SUPPORT A FEW THUNDERSTORMS THOUGH COVERAGE AT THIS TIME APPEARS TO BE NO WORSE THAN 20-25 PERCENT AT ITS PEAK. WILL STILL NEED TO MONITOR UPSTREAM CONDITIONS AS ANY CONVECTIVELY INDUCE VORT MAX IN THE NW FLOW WOULD LEAD TO ENHANCE CONVECTIVE DEVELOPMENT OVER OUR REGION. EXPECT RATHER STEEP LOW LEVEL LAPSE RATES MONDAY AFTERNOON WHICH SUGGEST A DECENT CHANCE FOR STRONG GUSTY WINDS IN THE VICINITY OF ANY STORMS THAT OCCUR. && .LONG TERM /TUESDAY THROUGH FRIDAY/... AS OF 300 AM SATURDAY... BY TUESDAY...UPPER RIDGE AMPLIFIES OVER THE CENTRAL U.S...EXTENDING INTO THE NORTHERN PLAINS. THIS AMPLIFICATION WILL DEEPEN A L/W TROUGH OVER ONTARIO/QUEBEC...INDUCING NWLY FLOW FROM THE GREAT LAKES INTO THE CAROLINAS. THIS WILL SEND DISTURBANCES INTO OUR REGION AND AN ENHANCED THREAT FOR SCATTERED CONVECTION BY TUESDAY. TIMING OF THESE FEATURES DIFFICULT AND MODEL GUIDANCE IS USUALLY A LITTLE TARDY. FOR NOW WILL MAINTAIN A CHANCE POP ACROSS THE REGION...FAVORING TUESDAY AFTERNOON-EVENING. TEMPS TUESDAY DEPENDENT ON TIMING OF SCATTERED CONVECTION AND EXTENT OF DEBRIS CLOUDINESS UPSTREAM. FOR NOW WILL ADVERTISE MAX TEMPS ABOUT A CATEGORY LOWER THAN MONDAY'S MAX TEMPS OVER THE NW THIRD WITH COMPARABLE TEMPS ELSEWHERE. WEDNESDAY THROUGH FRIDAY... UPPER RIDGE FLATTENS IN RESPONSE TO A S/W CROSSING THE NORTHERN PLAINS. TUESDAY'S UPPER LEVEL SHEAR AXIS PROJECTED TO LIE TO OUR SE ON WEDNESDAY WITH MAINLY WEAK ZONAL FLOW OVERHEAD. THIS SET-UP CHANGES LITTLE ON THURSDAY. THIS SUGGEST HOT CONDITIONS WITH MAINLY ISOLATED DIURNALLY DRIVEN CONVECTION BOTH DAYS. MODEL GUIDANCE SUGGEST AN ENHANCED THREAT FOR CONVECTIVE COVERAGE BY FRIDAY AS ANOTHER MID-UPPER LEVEL S/W APPROACHES FROM THE NW. WILL GO WITH A CHANCE POP MOST LOCALES FRIDAY AND TEMPS REMAINING A CATEGORY OR TWO ABOVE NORMAL. && .AVIATION /11Z SATURDAY THROUGH WEDNESDAY/... AS OF 700 AM SATURDAY... 24-HR TAF PERIOD: VFR CONDITIONS ARE GENERALLY EXPECTED TO PREVAIL THIS MORNING AND INTO EARLY THIS AFTERNOON AT MOST LOCATIONS. HOWEVER... WE COULD SEE SOME ISOLATED SHOWERS THIS MORNING ACROSS THE PIEDMONT (MAINLY KGSO/KINT/KRDU). ISOLATED TO SCATTERED SHOWERS AND STORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING WITH THE APPROACH OF A MID LEVEL DISTURBANCE FROM THE NORTHWEST. IT NOW APPEARS THE DISTURBANCE SHOULD MOVE ACROSS THE AREA IN A NORTHWEST TO SOUTHEAST FASHION... WITH SHOWERS AND STORMS POSSIBLE IN THE TRIAD BY EARLY AFTERNOON... TO MID TO LATE AFTERNOON ACROSS THE SOUTHEASTERN PORTION OF THE AREA (KFAY). ANY STORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS AND SUB-VFR CONDITIONS. EXPECT ANY SHOWERS AND STORMS SHOULD GENERALLY END BY MID EVENING... WITH ONLY A SLIGHT CHANCE OF A FEW SHOWERS OVERNIGHT... ALONG WITH A SMALL CHANCE OF PATCHY FOG. LOOKING AHEAD: WEST TO NORTHWEST FLOW ALOFT WILL PREVAIL THROUGH EARLY/MID NEXT WEEK...A RELATIVELY ENERGETIC SUMMER-TIME PATTERN IN WHICH DIURNAL CONVECTION WILL POSE THE GREATEST CONCERN TO AVIATION. NON-DIURNAL (I.E. OVERNIGHT) CONVECTION CANNOT BE RULED OUT IN THE PRESENCE OF NW FLOW ALOFT...I.E. IF UPSTREAM MESOSCALE CONVECTIVE SYSTEMS (MCS'S) PROPAGATE INTO THE REGION. MORNING STRATUS AND/OR FOG WILL ALSO BE POSSIBLE EACH DAY GIVEN SEASONABLE MOISTURE... PERIODS OF WEAK WARM ADVECTION... AND THE PRESENCE OF CONVECTION DURING THE LATE EVENING HOURS. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...RAH NEAR TERM...ELLIS/BSD SHORT TERM...WSS LONG TERM...WSS AVIATION...BSD/VINCENT
Hazardous weather outlook, Jul 18, 3:47 AM EDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 347 AM EDT SAT JUL 18 2015 NCZ007-021>023-038-039-190930- PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH- 347 AM EDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. AN ISOLATED STRONG OR SEVERE THUNDERSTORM IS POSSIBLE THIS AFTERNOON THROUGH EARLY THIS EVENING. THE MAIN SEVERE WEATHER HAZARD WILL BE LOCALLY STRONG OR DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ008>011-024>028-040>043-073>078-083>086-088-089-190930- GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE- CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT- WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 347 AM EDT SAT JUL 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. AN ISOLATED STRONG OR SEVERE THUNDERSTORM IS POSSIBLE THIS AFTERNOON THROUGH EARLY THIS EVENING. THE MAIN SEVERE WEATHER HAZARDS WILL BE LOCALLY STRONG OR DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAT INDICES WILL PEAK BETWEEN 100 AND 105 DEGREES EACH AFTERNOON...BEGINNING SUNDAY AND CONTINUING INTO THE FIRST HALF OF NEXT WEEK. A HEAT ADVISORY MAY BE NECESSARY FOR SECTIONS OF CENTRAL NC EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 18, 12:52 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1252 PM EDT SAT JUL 18 2015
NCZ007-008-024-025-181800-
PERSON NC-DURHAM NC-ORANGE NC-GRANVILLE NC-
1252 PM EDT SAT JUL 18 2015
...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT PORTIONS
OF PERSON...DURHAM...ORANGE AND GRANVILLE COUNTIES UNTIL 200 PM
EDT...
AT 1252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS AND STRONG THUNDERSTORMS NEAR PROSPECT HILL...MOVING
SOUTHEAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DURHAM...CHAPEL HILL...OXFORD...ROXBORO...HILLSBOROUGH...CREEDMOOR...
CARRBORO...BUTNER...ROUGEMONT AND CONCORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3654 7846 3653 7847 3651 7850 3646 7851
3617 7850 3608 7854 3602 7855 3608 7869
3607 7875 3603 7875 3601 7870 3598 7871
3592 7876 3592 7881 3587 7883 3586 7908
3588 7925 3624 7926 3624 7915 3654 7914
TIME...MOT...LOC 1652Z 302DEG 15KT 3626 7913
ELLISThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 12:52 PM EDT | Special Weather Statement | RAH | Durham, Granville, Orange, Person | 68 min |
| Jul 18, 2:06 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance, Wake | 39 min |
| Jul 18, 2:07 PM EDT | Severe Thunderstorm Warning | RAH | Vance, Warren | 38 min |
| Jul 18, 2:45 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake | 45 min |
| Jul 18, 3:04 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 41 min |
| Jul 18, 3:18 PM EDT | Special Weather Statement | RAH | Randolph | 57 min |
| Jul 18, 3:25 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Nash, Wilson | 65 min |
| Jul 18, 3:33 PM EDT | Special Weather Statement | RAH | Harnett, Johnston, Lee | 42 min |
| Jul 18, 3:36 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 54 min |
| Jul 18, 3:53 PM EDT | Special Weather Statement | RAH | Anson, Richmond | 52 min |
| Jul 18, 4:04 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 41 min |
| Jul 18, 4:34 PM EDT | Special Weather Statement | RAH | Cumberland | 26 min |
| Jul 18, 4:38 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 67 min |
| Jul 18, 4:57 PM EDT | Special Weather Statement | RAH | Guilford | 33 min |
| Jul 18, 5:18 PM EDT | Severe Thunderstorm Warning | RAH | Sampson, Wayne | 57 min |
| Jul 18, 6:50 PM EDT | Special Weather Statement | RAH | Person | 40 min |
| Jul 18, 7:11 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person | 49 min |
| Jul 18, 7:59 PM EDT | Special Weather Statement | RAH | Granville, Vance | 46 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.